Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 33, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 16, 2014, 11:14 AM EDT for Forsyth County, Fulton County, Georgia. It took effect at Mar 16, 2014, 9:12 PM EDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2014, 11:14 AM EDT (15:14 UTC)
- In effect from
- Mar 16, 2014, 9:12 PM EDT
- Expired
- Mar 18, 2014, 7:00 PM EDT
- In force
- 46 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
720
WGUS42 KFFC 161514
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 AM EDT SUN MAR 16 2014
...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.
&&
GAC117-170514-
/O.NEW.KFFC.FL.W.0032.140316T1514Z-000000T0000Z/
/CMGG1.1.ER.140316T1445Z.140316T1445Z.000000T0000Z.UU/
1114 AM EDT SUN MAR 16 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE BIG CREEK NEAR CUMMING.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 11 AM SUNDAY THE STAGE WAS 3.4 FEET...AND QUICKLY RISING.
* FLOOD STAGE IS 6 FEET.
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND
INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM
FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE
PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY
WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND
MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A
PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH
AROUND TWO FEET OF WATER.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-170513-
/O.NEW.KFFC.FL.W.0033.140317T0112Z-140318T2300Z/
/APHG1.1.ER.140317T0112Z.140318T0000Z.140318T1700Z.NO/
1114 AM EDT SUN MAR 16 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
THE BIG CREEK NEAR ALPHARETTA.
* FROM THIS EVENING UNTIL TUESDAY EVENING.
* AT 11 AM SUNDAY THE STAGE WAS 4.8 FEET...AND QUICKLY RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE
TO NEAR 8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TUESDAY AFTERNOON.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE
WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH
FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.
ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING
WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS
WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE
ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE
YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$1 follow-up statement
383
WGUS82 KFFC 170128
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EDT SUN MAR 16 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
GEORGIA...
BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
GAC117-121-170158-
/O.CAN.KFFC.FL.W.0033.000000T0000Z-140318T2300Z/
/APHG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 PM EDT SUN MAR 16 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG CREEK NEAR ALPHARETTA.
* AT 8PM SUNDAY THE STAGE WAS 6.2 FEET...AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* THE CREEK WILL CONTINUE TO FALL.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 16, 7:34 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 16, 7:34 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 734 AM EDT SUN MAR 16 2014 .PREV DISCUSSION... /ISSUED 401 AM EDT SUN MAR 16 2014/ SHORT TERM /TODAY THROUGH MONDAY/... THE RAIN IS HERE...AND HERE IT WILL REMAIN PRETTY MUCH THROUGH THE SHORT TERM WITH ONLY A FEW BREAKS EXPECTED HERE AND THERE MAINLY LATE IN THE PERIOD. SYNOPTIC OVERVIEW SHOULD COME AS NO SURPRISE WITH SOUTHWEST FLOW ALOFT AHEAD OF A DIGGING WAVE IN THE SOUTHERN PLAINS. SURFACE HIGH ACROSS THE GREAT LAKES LOCKED IN PLACE IN THE CONFLUENT FLOW BETWEEN THE LONG WAVE TROUGH OVER THE HUDSON/JAMES BAYS AND THE SECONDARY TROUGH IN THE SOUTHERN STATES. AS THE WAVETRAIN PUSHES EAST...HIGH PRESSURE BEGINS RIDGING DOWN THE EASTERN SEABOARD IN DIABATICALLY ENHANCED CLASSICAL CAD ONSET TODAY WITH WIDESPREAD OVERRUNNING ISENTROPICALLY FORCED SHOWERS. LOOKS LIKE CONVECTION IN THE FORM OF SQUALL LINE/QLCS SHOULD PUSH ACROSS CENTRAL GEORGIA THIS AFTERNOON...AND AS THAT LINE ELONGATES AND STRETCHES NORTHEAST TO SOUTHWEST...IT SHOULD CUT OFF SOME OF THE RAIN ACROSS NORTH GEORGIA. THIS IS DEPICTED FAIRLY WELL IN SYNOPTIC GUIDANCE AND OF COURSE EVEN BETTER IN HI-RES GUIDANCE...SO DID ACTUALLY REDUCE POPS A TAD ACROSS NORTH GEORGIA LATER TODAY. AS THE CAD BECOMES FIRMLY ENTRENCHED AND THE UPPER TROUGH APPROACHES THE SOUTHEAST TONIGHT INTO MONDAY...SHOULD SEE REGENERATION OF LIGHT RAIN WHICH WILL LINGER THROUGH THE END OF THE SHORT TERM. SOME OF THIS MAY BE MORE IN THE FORM OF DRIZZLE BUT HARD TO PINPOINT AT THIS TIME. MORE ON HYDRO BELOW BUT OVERALL THE HYDRO CONCERNS ARE MINIMAL SINCE IT HAS BEEN FAIRLY DRY LATELY. SO SPEAKING OF THE QLCS...SPC DAY1 OUTLOOK HIGHLIGHTS THIS PRETTY WELL BRINGING THE SLIGHT RISK JUST ALMOST TO OUR SOUTHWEST COUNTIES AND GENERAL THUNDER FOR JUST ABOUT THE ENTIRE CWA. CONFIDENCE IN THUNDER NOT PARTICULARLY HIGH ACROSS NORTHEAST GEORGIA WITH DEVELOPING CAD BUT COULD BE SOME ELEVATED INSTABILITY...BUT FOR NOW HAVE NOT INCLUDED THUNDER IN NORTHEAST ZONES. THE BIGGER CONCERN IN ANY CASE WILL BE WHAT MAY OR MAY NOT OCCUR ACROSS CENTRAL GEORGIA AS THE QLCS MOVES THROUGH. COULD BE A BUNCH OF NOTHING BUT JUST CANNOT RULE OUT ISOLATED SEVERE GENERALLY SOUTH AND WEST OF A LINE FROM HAMILTON TO ABBEVILLE. GREATEST THREAT WOULD BE ISOLATED WIND GUSTS BUT SPC DOES BRING 2 PERCENT /LOW-END/ TORNADO PROBS INTO EXTREME SOUTHWEST ZONES. THIS IS THE DEFINITION OF HIGH SHEAR LOW CAPE WITH MLCAPE VALUES AT BEST UPWARDS OF 200-300 J/KG BUT 0-1KM SHEAR OVER 40KT AND 0-6KM SHEAR GENERALLY OVER 60KT. ADD TO THAT 850MB JET OF 50KT OVER CENTRAL GEORGIA WITH 45KT AT 925MB AND ISOLATED DAMAGING WINDS CERTAINLY SEEM POSSIBLE. A LOT WILL DEPEND ON HOW FAR SOUTHWEST THE WEDGE FRONT PUSHES BUT AT LEAST FOR TODAY BEST GUESS IS THAT IT SHOULD STAY ACROSS NORTH GEORGIA /AHN IN THE CAD WHILE MCN NOT/. TEMPERATURES ARE A MESS WITH HUGE BUST POTENTIAL. JUST LOOKING AT ATL...MAV/MET FOR TODAY ARE 64 AND 59 RESPECTIVELY...TONIGHT IS 52 AND 42 /SEE A TREND HERE?/ AND MONDAY IS 60 AND 45. TRYING TO FIND THE RIGHT BLEND IS DIFFICULT AT BEST. 00Z ECS JUST POPPED IN AND IT IS ACTUALLY EVEN COOLER THAN MET FOR TODAY BUT OTHERWISE SPLITS THE DIFFERENCE BETWEEN THE MAV AND MET. SAME PROBLEMS WITH OTHER SITES WITH ONLY MINOR VARIATIONS. CONFIDENCE IS LOWER THAN USUAL BUT AT LEAST TEMPERATURES ARE PRETTY WELL-COLLABORATED ACROSS THE SOUTHEAST. TDP LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS CONTINUE TO AGREE ON A STRONG SHORT WAVE TRAVERSING THE STATE MONDAY NIGHT...WHILE A SURFACE LOW PUSHES OFF THE SOUTHEAST GA COAST. THE DEPARTING SURFACE LOW WILL HELP STRENGTHEN A COLD WEDGE OF HIGH PRESSURE NOSING DOWN THE EASTERN APPALACHIANS... RESULTING IN A COOL... CLOUDY TUESDAY... WITH PATCHES OF OVERRUNNING LIGHT RAIN... ESPECIALLY ALONG THE EASTERN HALF OF THE STATE. THE UPPER DISTURBANCE PUSHES EAST TUESDAY AFTERNOON... BUT A MOIST SOUTHERLY MID LEVEL FLOW WILL CONTINUE TO OVERRUN THE COOL NORTHEAST SURFACE FLOW... WARRANTING A SLIGHT CHANCE OF RAIN ACROSS NORTH GA TUESDAY NIGHT. LONG RANGE MODELS CONTINUE TO SHOW A WEAK COLD FRONT POSSIBLY BRINGING A LOW CHANCE OF RAIN TO THE AREA WEDNESDAY-WEDNESDAY NIGHT WITH SOME DIFFERENCE IN TIMING. PREFER THE FASTER AND MORE PERSISTENT GFS FOR NOW WITH HIGH PRESSURE AND DRY CONDITIONS ON TAP FOR THURSDAY AND FRIDAY. ECMWF AND GFS SHOW ANOTHER COLD FRONT PUSHING INTO THE AREA ON SATURDAY. WILL SHOW A CHANCE OF SHOWERS ON SATURDAY. NO THUNDER IS EXPECTED AT THIS TIME WITH LACK OF INSTABILITY AND STRONG UPPER SUPPORT NOTED. 39 HYDROLOGY... AS HAS BEEN THE CASE THE PAST FEW RUNS...STORM TOTAL QPF REMAINS UNDER 2 INCHES /BARELY/ SO FOR NOW AM NOT CONCERNED ABOUT WIDESPREAD HYDRO ISSUES THOUGH ISOLATED MINOR FLOODING CANNOT BE RULED OUT. HEAVIER RAINFALL RATES CAN BE EXPECTED IN ANY CONVECTION THAT DEVELOPS BUT THAT WILL MAINLY BE LIMITED TO PORTIONS OF CENTRAL GEORGIA WHERE HIGHER QPFS ARE MORE EASILY HANDLED. TDP && .AVIATION... 12Z UPDATE... CIGS AT METRO TAFS INCLUDING ATL CRASHED A LITTLE EARLIER THAN ANTICIPATED SO WOULD NOT BE SURPRISED TO SEE METRO TAFS REMAIN IFR OR WORSE THROUGH THE PERIOD. POSSIBLE THAT THIS MORNING THEY COULD BOUNCE BRIEFLY BACK UP TO MVFR OR LOW VFR. AHN/MCN/CSG WILL TAKE A LITTLE LONGER BUT SHOULD GET THERE LATER TODAY WITH MCN/CSG PROBABLY TAKING THE LONGEST. CANNOT RULE OUT ISOLATED TSRA AT MCN/CSG SO ADDED VCTS TO COVER. E TO ESE WINDS THROUGH THE PERIOD AT NORTHERN TAFS WITH LOW-END GUSTS THIS AFTERNOON. CSG/MCN SHOULD VEER TO SSW BRIEFLY THIS EVENING...BACK TO SE OVERNIGHT. //ATL CONFIDENCE...12Z UPDATE... HIGH ON OCCURRENCE OF ELEMENTS INCLUDING LIFR CIGS...MEDIUM ON TIMING. LOW ON POTENTIAL FOR THUNDER. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 43 47 37 / 100 80 60 60 ATLANTA 59 46 51 39 / 100 60 60 50 BLAIRSVILLE 52 43 48 38 / 100 80 60 50 CARTERSVILLE 59 47 52 41 / 100 60 60 50 COLUMBUS 65 55 62 45 / 100 70 60 50 GAINESVILLE 55 42 46 38 / 100 70 60 60 MACON 64 52 57 43 / 100 90 70 60 ROME 59 49 53 41 / 100 60 50 50 PEACHTREE CITY 61 49 53 40 / 100 60 60 50 VIDALIA 70 56 59 46 / 100 100 90 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 16, 3:41 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 AM EDT SUN MAR 16 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 341 AM EDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS PARTS OF WEST CENTRAL GEORGIA TODAY... WEATHER HAZARDS EXPECTED... THE MAIN THUNDERSTORM THREAT TODAY WILL BE BRIEF DAMAGING WINDS. HOWEVER... AN ISOLATED TORNADO CANNOT BE RULED OUT DUE TO THE HIGH WIND SHEAR ENVIRONMENT EXPECTED. DISCUSSION... STRONG SOUTHWEST WINDS IN THE LOW AND MID LEVELS WILL SPREAD OVER PARTS OF CENTRAL GEORGIA TODAY WHILE A WARM FRONT LIFTS NORTHWARD INTO SOUTH AND POSSIBLY CENTRAL GEORGIA DURING THE AFTERNOON. ALTHOUGH INSTABILITIES ARE EXPECTED TO BE WEAK... STRONG WIND SHEAR AND INCREASING INSTABILITY FROM THE SOUTH AND SOUTHWEST COULD BE SUFFICIENT TO SUPPORT A FEW STRONG TO SEVERE STORMS ACROSS PARTS OF CENTRAL GEORGIA TODAY. THIS THREAT IS MAINLY ALONG AND SOUTH OF A HAMILTON TO ABBEVILLE LINE... AND GENERALLY BETWEEN NOON AND 8 PM TODAY. ADDITIONALLY... UP TO ONE INCH OF RAINFALL IS POSSIBLE IN A VERY SHORT TIME TODAY. THIS COULD RESULT IN BRIEF MINOR FLOODING ACROSS LOW LYING... FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:14 AM EDT | River Flood Warning | FFC | Forsyth | 24 hr |
| Mar 16, 12:16 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 29 min |
| Mar 16, 1:31 PM EDT | Special Weather Statement | FFC | Dooly | 29 min |
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.